DOI 10.1186/s13256-024-04642-9
Severe hypoglycemia in a diabetic patient with pituitary apoplexy: a case report.
Аннотация
INTRODUCTION
Hypoglycemia is a common occurrence in diabetic patients. But unlike non diabetic patients, its causes are frequently related to drugs they are receiving to control blood glucose. But this may not always be the case. Here we report a type 2 diabetic patient with severe hypoglycemia owing to acute hypopituitarism secondary to pituitary apoplexy.
CASE PRESENTATION: A 45 year old male diabetic patient from Ethiopia taking 2 mg of oral glimepiride daily who presented with change in mentation of 30 minutes and blood glucose recording of 38 mg/dl upon arrival to the emergency room. Brain magnetic resonance imaging showed pituitary macroadenoma with hemorrhage suggestive of pituitary apoplexy. Blood work up showed low adrenocorticotropic hormone, cortisol, and serum sodium levels. Subsequently transsphenoidal hypophysectomy was done.
CONCLUSION
The occurrence of hypoglycemia in a diabetic patient taking sulphonylurea monotherapy is common. But when it is severe enough to cause altered mentation, patients should be approached differently. In the presence of clinical clues suggesting cortisol deficiency, hypopituitarism can be a possible cause.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.